Oregon, 2005High Wind in Oregon, March 19 to 20, 2005
March 19 to 20, 2005 · NWS MFR · 12 events in 2 counties and zones
A High Wind Warning was issued for the coastal headland of Oregon zones ORZ021/022 at 18/1500 PST, effective from 19/1000 to 20/1000 PST. The warning was extended to 20/1500 PST at 20/1000 PST.
Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A High Wind Warning was issued for the coastal headland of Oregon zones ORZ021/022 at 18/1500 PST, effective from 19/1000 to 20/1000 PST. The warning was extended to 20/1500 PST at 20/1000 PST. The warning expired at 20/1505 PST. The above observations verified the warning at Cape Blanco, and one spotter report verified the warning near Brookings. Winds meeting warning criteria were recorded continuously from 19/0900 PST until 19/2200 (except for 1700 and 2100) and again continuously from 20/0400 until 20/1300 PST. Only the first, last, and strongest verifying observations are listed above.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Mar 19, 9:00 AM PST, 0 minutes earlier.
Area forecast discussion, Mar 19, 9:00 AM PST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
900 AM PST SAT MAR 19 2005
.DISCUSSION...SATELLITE IMAGERY AND RADAR SHOW VERY LIGHT WARM FRONT
PRECIP OVER THE AREA...WITH AN AREA OF HEAVIER PRECIP MOVING ONSHORE
IN NORTHERN CAL NEAR EUREKA. AS SURFACE LOW DEEPENS AND MOVES ALONG
THE OREGON COAST...WILL SEE INCREASING SOUTHERLY WINDS BY AFTERNOON.
BUOY 15 ALREADY REPORTING BORDERLINE GALE WINDS. SURF HEIGHTS WILL
ALSO BE A PROBLEM WITH NEAR 20 FT LONG PERIOD SWELLS. CURRY COAST
APPEARS MOST LIKELY FOR A HIGH SURF EVENT. SNOW LEVELS REMAIN ABOVE
5500 FT BUT WILL DROP TONIGHT AND BOTTOM OUT AT NEAR 4000 FT SUNDAY
NIGHT. CRATER LAKE REPORTED 5.5 INCHES OF SNOW OVERNIGHT...THE FIRST
SIGNIFICANT SNOWFALL THERE IN TWO WEEKS. PRECIP WILL DIMINISH SUNDAY
NIGHT/EARLY MONDAY AS THE LOW HEADS EAST AND A WEAK RIDGE STARTS TO
BUILD IN. TUE/WED MORE UNCERTAIN AS THE ETA HAS A LOW TRACKING INTO
NORTHERN CAL WHICH COULD BRING SOME RAIN INTO OREGON. GFS HAS A MORE
SOUTHERLY TRACK INTO CENTRAL CAL WHICH WOULD MEAN MOSTLY DRY WEATHER.
AN UNSETTLED ACTIVE PATTERN SHOULD PREVAIL THROUGH MOST OF EXTENDED
FORECAST. THE NEXT SYSTEM MOVES THROUGH THURSDAY WITH YET ANOTHER
STRONGER LOW SATURDAY NIGHT.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING 10 AM SATURDAY THROUGH 10 AM SUNDAY FOR
COASTAL HEADLANDS ORZ021/022.
HIGH SURF ADVISORY SUNDAY MORNING FOR CURRY COUNTY COAST ORZ022.
GALE WARNING 0-60 NM FLORENCE TO OR/CA BORDER.
CA...GALE WARNING OR/CA BORDER TO PT ST GEORGE.
&&
ALSO VISIT THE NWS ON THE WEB AT WEATHER.GOV/MEDFORDHazardous weather outlook, Mar 19, 6:30 AM PST, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
630 AM PST SAT MAR 19 2005
PZZ350-353-356-201430-
CAPE ARAGO TO FLORENCE, OR WESTWARD 20 NM-
CAPE BLANCO TO CAPE ARAGO, OR WESTWARD 20 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR WESTWARD 20 NM-
630 AM PST SAT MAR 19 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
GALE WARNING THIS EVENING TO SUNDAY MORNING. SEE PDXCWFMFR FOR
DETAILS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
GALE WARNING SUNDAY MORNING. SEE PDXCWFMFR FOR DETAILS.
ORZ021-022-201430-
CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST-
630 AM PST SAT MAR 19 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
HIGH WIND WARNING FOR COASTAL HEADLANDS 10 AM TODAY TO 10 AM SUNDAY.
SEE PDXNPWMFR FOR DETAILS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
HIGH WIND WARNING SUNDAY MORNING FOR COASTAL HEADLANDS SEE PDXNPWMFR.
HIGH SURF ADVISORY SUNDAY MORNING FOR CURRY COUNTY COAST.
SEE-PDXCFWMFR FOR DETAILS.
HESS
High Wind, South Central Oregon Coast
- When
- March 19, 9:00 AM PST to 10:00 AM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 46 kt (53 mph) measured sustained
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
High Wind, South Central Oregon Coast
- When
- March 19, 9:00 AM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
High Wind, South Central Oregon Coast
- When
- March 19, 11:00 AM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 71 kt (82 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
High Wind, South Central Oregon Coast
- When
- March 19, 7:30 PM PST to 8:30 PM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 60 kt (69 mph) measured sustained
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
High Wind, South Central Oregon Coast
- When
- March 19, 7:30 PM PST to 8:30 PM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 46 kt (53 mph) measured sustained
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
High Wind, South Central Oregon Coast
- When
- March 19, 10:00 PM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
High Wind, South Central Oregon Coast
- When
- March 20, 3:30 AM PST to 4:30 AM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 46 kt (53 mph) measured sustained
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
High Wind, South Central Oregon Coast
- When
- March 20, 4:00 AM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
High Wind, South Central Oregon Coast
- When
- March 20, 10:30 AM PST to 11:30 AM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 72 kt (83 mph) measured sustained
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
High Wind, South Central Oregon Coast
- When
- March 20, 11:00 AM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 84 kt (97 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
High Wind, South Central Oregon Coast
- When
- March 20, 1:00 PM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 67 kt (77 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
High Wind, Curry County Coast
- When
- March 20, 1:00 PM PST
- Where
- Curry County Coast forecast zone
- Measured
- 81 kt (93 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.467, -124.215 (the zone’s center; the record gives no point)
Recorded by a spotter 1SE Brookings.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in California, March 19, 20051 death · 1 event
- Hail and Damaging Winds in Texas, March 19, 2005$232,000 · 2 in hail · 17 events
- Hail and Damaging Wind in Texas, March 19, 2005$200,000 · 1.75 in hail · 2 events
- Hail and Damaging Winds in Texas, March 19 to 20, 20051.75 in hail · 9 events
- Winter Weather in Colorado, March 19 to 21, 20057 events
- Winter Storm in Wisconsin, March 19, 20055 events
- Hail in Texas, March 19, 20051 in hail · 5 events
- Debris Flow and Heavy Rain in California, March 19 to 20, 20054 events
- Flash Flooding and Hail in Texas, March 19, 20051.75 in hail · 4 events
- Winter Weather in Utah, March 19 to 21, 20053 events
- Marine Thunderstorm Winds in Gulf of Mexico, March 19, 20053 events
- Heavy Snow in Michigan, March 19, 20052 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5441999, 5442003, 5442001, 5442000, 5442002, 5442004, 5442005, 5442007, 5442006, 5442008, 5442009, 5442010.